What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 18, 4:39 PM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 18, 4:39 PM MST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
539 PM MDT Tue Apr 18 2023
.SHORT TERM...(Tonight through Wednesday night)
Issued at 200 PM MDT Tue Apr 18 2023
There is currently a trough axis tracking over NE UT and NW CO,
and it will continue to move northeastward this evening. The jet
associated with this trough is directly overhead, which is
contributing to strong winds. Gusts over 45 mph will be common
across the western half of the area until shortly after sunset.
Blowing dust can already been seen moving into southeast Utah and
southwest Colorado. Lower visibility due to this dust is possible
especially in the Four Corners region. The trough is pushing a
cold front into the area so showers and storms have started to
develop along that front. The front along with some jet dynamics
will support showers mainly north of I-70 through the overnight
and into tomorrow. The front will likely stall around I-70 and the
bulk of the precip tonight will be north of that. Snow levels
initially at 8 kft are expected to drop tonight either from
wetbulbing and or cold air advection. Therefore the bulk of the
accumulating snow will be in the northern mountains with amounts
generally 1-4 inches. Tomorrow the front gradually pushes
southward through the forecast area. This will allow the precip to
expand into the central mountains. Dry low levels will limit
amounts in the valleys, but the central and northern mountains
may see another few inches through out the day. Highs tomorrow
will be upwards of 30 degrees cooler up north compared to today,
and 15 degrees cooler down south. Winds will still be gusty
through tomorrow evening across the southeast half of the area due
to the advancing front and jet.
.LONG TERM...(Thursday through Tuesday)
Issued at 200 PM MDT Tue Apr 18 2023
By Thursday morning, the trough axis will be to the east of the
Divide as the cutoff low shifts northeast into the Northern Plains,
placing eastern Utah and western Colorado under strong northwest
flow, as the pressure gradient around the large-scale trough remains
tight. Additionally, a 100-120 knot jet will continue to move
through the Northwest flow, continuing to exert its influence over
the area through Friday afternoon. These two factors will combine to
bring breezy conditions to the West Slope through the end of the
week. A few weak shortwave troughs will also be moving through the
flow around the parent trough, bringing periods of increased
precipitation activity to the higher terrain. Fueled by Pacific
moisture, some weak dynamic lift, and good orographics, these
showers will bring an additional 3-6 inches of snow to the northern
and central mountains by Saturday evening, with locally higher
amounts along the spine of the Park Range. And last, but certainly
not least, this system will bring unseasonably cold temperatures to
the region through Saturday. Low temperatures for Thursday and
Friday morning will be running anywhere from 10 to 20 degrees below
normal for mid-April, with all but a few areas in far Southeast Utah
forecast to drop below the freezing point. Lower elevation areas of
Southeast Utah, Central Utah valleys, and the Grand Valley in
Colorado have seen their growing season begin in earnest over the
last few weeks, and therefore the vegetation in these areas are
susceptible to freezing. As such, a Freeze Watch has been issued from
midnight through 10 AM Thursday. It is likely a second watch will be
hoisted with a following forecast package for Friday morning, so
stay tuned. Daytime highs will also be 10-20 degrees below normal
through the end of the week.
By Saturday, the pressure gradient aloft slackens as high pressure
builds into the West Coast. This will bring lighter winds and
increasing Warm Air Advection, leading to a warming trend into early
next week. The next Pacific system moves into the Pacific Northwest
Sunday. By Monday, the influence of this trough looks to bring
increasing chances of shower activity to western Colorado and
eastern Utah.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 539 PM MDT Tue Apr 18 2023
Clouds will continue to increase this evening as the cold front
begins to dig into northeast Utah and northwest Colorado
overnight. Widespread gusty winds will also persist through 03Z
with gusts up to 40kts expected. Isolated showers over the far
northern zones will increase in coverage after 06Z as the front
continues to move through. The front will stall around I-70 into
tomorrow before finally moving through later in the day. As a
result, showers and thunderstorms will generally favor the
northern areas. Outside of showers, VFR conditions will prevail,
though ILS breakpoints will be met for sites such as KASE, KEGE,
and KRIL as early as 06Z tonight.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Wind Advisory until 9 PM MDT this evening for COZ001>003-006>009-
011-020>022.
Freeze Watch from late Wednesday night through Thursday morning
for COZ006-011.
UT...Wind Advisory until 9 PM MDT this evening for UTZ022-024-025-027-
029.
Freeze Watch from late Wednesday night through Thursday morning
for UTZ022-027.
&&
SHORT TERM...KJS
LONG TERM...BGB
AVIATION...TGJTHazardous weather outlook, Apr 18, 3:25 AM MST, 14 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
425 AM MDT Tue Apr 18 2023
COZ001>014-017>023-UTZ022>025-027>029-191230-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
425 AM MDT Tue Apr 18 2023
This hazardous weather outlook is for eastern Utah and western
Colorado.
.DAY ONE...Today and Tonight
Strong winds will occur across much of eastern Utah and western
Colorado ahead of a cold front that will move through later today.
Gusty winds of 40 to 50 mph will be common so many Wind Advisories
have been issued. Some accumulating snowfall is also expected with
2 to 4 inches possible, with some higher amounts for the Park
Range in the northern mountains.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Unsettled weather continues with some light showers possible each
day through Friday. High pressure then builds in though some
lingering showers will be possible over the northern mountains.
Much cooler temperatures will finally start warming up heading
into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today or tonight, however
spotters are encouraged to report excessive wind or any observed
wind related damage to the National Weather Service in Grand
Junction.
In the hours before
Local storm report, Apr 18, 1:34 PM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
234 PM MDT TUE APR 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM NON-TSTM WND GST 4 NE CAMEO 39.20N 108.27W
04/18/2023 M55 MPH MESA CO MESONET
MESONET STATION CO118 070E051 BEAVER TAIL
TUNNEL.
&&Local storm report, Apr 18, 2:37 PM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
337 PM MDT TUE APR 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM NON-TSTM WND GST 1 W DOUGLAS PASS 39.60N 108.82W
04/18/2023 M78 MPH GARFIELD CO MESONET
MESONET STATION CO098 139S034 DOUGLAS PASS.
0230 PM NON-TSTM WND GST 8 NW MAESER 40.54N 109.70W
04/18/2023 M70 MPH UINTAH UT MESONET
MESONET STATION PC266 LITTLE MOUNTAIN.
0246 PM NON-TSTM WND GST 2 SW GREAT DIVIDE 40.76N 107.85W
04/18/2023 M69 MPH MOFFAT CO MESONET
MESONET STATION GDRC2 GREAT DIVIDE 2SW.
0239 PM NON-TSTM WND GST 10 ESE WAUNITA HOT SPGS 38.48N 106.32W
04/18/2023 M69 MPH GUNNISON CO AWOS
AWOS STATION KMYP MONARCH PASS.
0230 PM NON-TSTM WND GST 13 NNE MAESER 40.64N 109.49W
04/18/2023 M57 MPH UINTAH UT MESONET
MESONET STATION UTWPO US-191 AT MP 369 WINDY
POINT.
0217 PM NON-TSTM WND GST 4 S SAWPIT 37.93N 108.01W
04/18/2023 M54 MPH SAN MIGUEL CO MESONET
MESONET STATION GW1216 SAWPIT.
0248 PM NON-TSTM WND GST 46 NNE CASTLE VALLEY 39.28N 109.22W
04/18/2023 M53 MPH GRAND UT MESONET
MESONET STATION BCRU1 BRYSON CANYON.
0225 PM NON-TSTM WND GST 4 ENE GLENWOOD SPRINGS 39.56N 107.26W
04/18/2023 M52 MPH GARFIELD CO MESONET
MESONET STATION CO181 070W12085RWS1RHS - 0.2
MI W OF G.
0257 PM NON-TSTM WND GST 13 ENE BUFORD 40.08N 107.37W
04/18/2023 M50 MPH RIO BLANCO CO MESONET
MESONET STATION DHOC2 DEAD HORSE, BUFORD
14ENE.
0215 PM NON-TSTM WND GST 1 SSW MANILA 40.98N 109.73W
04/18/2023 M49 MPH DAGGETT UT MESONET
MESONET STATION UCC25 0.8 SW MANILA
(UCC-AGNET).
0240 PM NON-TSTM WND GST 1 E VERNAL 40.45N 109.52W
04/18/2023 M48 MPH UINTAH UT ASOS
ASOS STATION KVEL VERNAL RGNL AIRPORT.
0212 PM NON-TSTM WND GST 16 NW MOAB 38.75N 109.75W
04/18/2023 M48 MPH GRAND UT ASOS
ASOS STATION KCNY 16 NW MOAB.
0213 PM NON-TSTM WND GST 2 ESE CRAIG 40.50N 107.52W
04/18/2023 M48 MPH MOFFAT CO ASOS
ASOS STATION KCAG CRAIG-MOFFAT COUNTY
AIRPORT.
0310 PM NON-TSTM WND GST 4 ESE STEAMBOAT SPRINGS 40.46N 106.74W
04/18/2023 M47 MPH ROUTT CO MESONET
MESONET STATION STORM 4.3 E STEAMBOAT
SPRINGS (DRI).
0235 PM NON-TSTM WND GST 1 NE RANGELY 40.10N 108.77W
04/18/2023 M47 MPH RIO BLANCO CO AWOS
AWOS STATION K4V0 RANGELY 2E.
0248 PM NON-TSTM WND GST 4 NNE POWDERHORN 38.33N 107.09W
04/18/2023 M47 MPH GUNNISON CO MESONET
MESONET STATION HMEC2 HUNTSMN MESA, POWDRHRN
3N.
&&Local storm report, Apr 18, 3:27 PM MST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
427 PM MDT TUE APR 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM NON-TSTM WND GST 1 W DOUGLAS PASS 39.60N 108.82W
04/18/2023 M59 MPH GARFIELD CO MESONET
MESONET STATION CO098 139S034 DOUGLAS PASS.
0937 AM NON-TSTM WND GST 1 W DOUGLAS PASS 39.60N 108.82W
04/18/2023 M52 MPH GARFIELD CO MESONET
MESONET STATION CO098 139S034 DOUGLAS PASS.
&&Local storm report, Apr 18, 3:29 PM MST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
429 PM MDT TUE APR 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST 8 NW MAESER 40.54N 109.70W
04/18/2023 M72 MPH UINTAH UT MESONET
MESONET STATION PC266 LITTLE MOUNTAIN.
0347 PM NON-TSTM WND GST 4 S SAWPIT 37.93N 108.01W
04/18/2023 M60 MPH SAN MIGUEL CO MESONET
MESONET STATION GW1216 SAWPIT.
0341 PM NON-TSTM WND GST MEEKER 40.05N 107.88W
04/18/2023 M59 MPH RIO BLANCO CO ASOS
ASOS STATION KEEO MEEKER AIRPORT.
0200 PM NON-TSTM WND GST 6 W MANILA 40.99N 109.84W
04/18/2023 M56 MPH DAGGETT UT MESONET
MESONET STATION UT43W SR-43 AT MP 0.5 WEST
STATELINE.
0348 PM NON-TSTM WND GST 4 NNE POWDERHORN 38.33N 107.09W
04/18/2023 M55 MPH GUNNISON CO MESONET
MESONET STATION HMEC2 HUNTSMN MESA, POWDRHRN
3N.
0327 PM NON-TSTM WND GST 15 SE NAPLES 40.28N 109.29W
04/18/2023 M54 MPH UINTAH UT MESONET
MESONET STATION SFLU1 YAMPA PLATEAU, NAPLES
14SE.
0327 PM NON-TSTM WND GST 18 NE NAPLES 40.62N 109.24W
04/18/2023 M54 MPH UINTAH UT MESONET
MESONET STATION DIAU1 DIAMOND RIM, VERNAL
19NE.
0348 PM NON-TSTM WND GST 41 NNE ELGIN 39.55N 109.91W
04/18/2023 M53 MPH UINTAH UT MESONET
MESONET STATION WHBU1 WILDHORSE.
0322 PM NON-TSTM WND GST 16 NW MOAB 38.75N 109.75W
04/18/2023 M51 MPH GRAND UT ASOS
ASOS STATION KCNY 16 NW MOAB.
0338 PM NON-TSTM WND GST 5 SW CORTEZ 37.30N 108.63W
04/18/2023 M51 MPH MONTEZUMA CO ASOS
ASOS STATION KCEZ CORTEZ MUNICIPAL AIRPORT.
0357 PM NON-TSTM WND GST 13 ENE BUFORD 40.08N 107.37W
04/18/2023 M51 MPH RIO BLANCO CO MESONET
MESONET STATION DHOC2 DEAD HORSE, BUFORD
14ENE.
0405 PM NON-TSTM WND GST 2 SW MAESER 40.46N 109.61W
04/18/2023 M51 MPH UINTAH UT MESONET
MESONET STATION EW3712 VERNAL.
0327 PM NON-TSTM WND GST 2 ESE CRAIG 40.50N 107.52W
04/18/2023 M49 MPH MOFFAT CO ASOS
ASOS STATION KCAG CRAIG-MOFFAT COUNTY
AIRPORT.
0354 PM NON-TSTM WND GST 9 WSW MACK 39.19N 109.04W
04/18/2023 M49 MPH MESA CO MESONET
MESONET STATION CO089 070W001 UTAH STATE
LINE.
0327 PM NON-TSTM WND GST 51 SE RANDLETT 39.63N 109.27W
04/18/2023 M48 MPH UINTAH UT MESONET
MESONET STATION MCKU1 MCCOOK RIDGE, MACK
35NW.
0349 PM NON-TSTM WND GST 3 SSW EMMA 39.35N 107.09W
04/18/2023 M48 MPH PITKIN CO MESONET
MESONET STATION CRWC2 THE CROWN, BASALT
3WSW.
0327 PM NON-TSTM WND GST 57 NE ELGIN 39.47N 109.29W
04/18/2023 M47 MPH UINTAH UT MESONET
MESONET STATION UPRU1 UPR P.R. CANYON, MACK
28NW.
0329 PM NON-TSTM WND GST 3 WSW OXFORD 37.15N 107.77W
04/18/2023 M47 MPH LA PLATA CO ASOS
ASOS STATION KDRO DURANGO LA PLATA CNTY
AIRPORT.
0355 PM NON-TSTM WND GST 4 NNW BURNS 39.92N 106.92W
04/18/2023 M47 MPH EAGLE CO MESONET
MESONET STATION STHC2 HANGMAN, BURNS 3NW.
0355 PM NON-TSTM WND GST 14 NNW NEW CASTLE 39.77N 107.65W
04/18/2023 M46 MPH GARFIELD CO MESONET
MESONET STATION MITC2 DEEP CRK, NEWCASTLE
14NNW.
0349 PM NON-TSTM WND GST 12 W GLADE PARK 38.97N 108.94W
04/18/2023 M45 MPH MESA CO MESONET
MESONET STATION LDRC2 LITTLE DOLORES, GLADE
PK 11W.
&&Local storm report, Apr 18, 5:08 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
608 PM MDT TUE APR 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM NON-TSTM WND GST 1 S BASALT 39.36N 107.03W
04/18/2023 M65 MPH PITKIN CO MESONET
MESONET STATION CO101 082W023 BASALT-HOLLAND
HILLS.
0450 PM NON-TSTM WND GST MEEKER 40.05N 107.88W
04/18/2023 M60 MPH RIO BLANCO CO ASOS
ASOS STATION KEEO MEEKER AIRPORT.
0435 PM NON-TSTM WND GST 5 W TELLURIDE 37.95N 107.90W
04/18/2023 M56 MPH SAN MIGUEL CO AWOS
AWOS STATION KTEX TELLURIDE REGIONAL ARPT.
0408 PM NON-TSTM WND GST 1 E VERNAL 40.45N 109.52W
04/18/2023 M53 MPH UINTAH UT ASOS
ASOS STATION KVEL VERNAL RGNL AIRPORT.
0450 PM NON-TSTM WND GST 16 NW MOAB 38.75N 109.75W
04/18/2023 M51 MPH GRAND UT ASOS
ASOS STATION KCNY 16 NW MOAB.
0536 PM NON-TSTM WND GST 9 WSW MACK 39.19N 109.04W
04/18/2023 M51 MPH MESA CO MESONET
MESONET STATION CO089 070W001 UTAH STATE
LINE.
0450 PM NON-TSTM WND GST 4 ESE STEAMBOAT SPRINGS 40.46N 106.74W
04/18/2023 M49 MPH ROUTT CO MESONET
MESONET STATION STORM 4.3 E STEAMBOAT
SPRINGS (DRI).
0458 PM NON-TSTM WND GST 5 NW GLENWOOD SPRINGS 39.59N 107.40W
04/18/2023 M49 MPH GARFIELD CO MESONET
MESONET STATION STOC2 STRM KING MT, GLNWOOD
4NW.
0534 PM NON-TSTM WND GST 7 NNW CAMEO 39.24N 108.38W
04/18/2023 M48 MPH MESA CO MESONET
MESONET STATION PNRC2 PINE RIDGE, CAMEO 6NW.
0550 PM NON-TSTM WND GST 6 NNW LA SAL JCT 38.39N 109.43W
04/18/2023 M48 MPH SAN JUAN UT MESONET
MESONET STATION PC188 HOLE N THE ROCK.
0445 PM NON-TSTM WND GST 2 E RIFLE 39.53N 107.73W
04/18/2023 M46 MPH GARFIELD CO ASOS
ASOS STATION KRIL GARFIELD COUNTY RGNL AP.
&&Local storm report, Apr 18, 5:40 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
640 PM MDT TUE APR 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM NON-TSTM WND GST MEEKER 40.05N 107.88W
04/18/2023 M69 MPH RIO BLANCO CO ASOS
ASOS STATION KEEO MEEKER AIRPORT.
0434 PM NON-TSTM WND GST 2 ESE CRAIG 40.50N 107.52W
04/18/2023 M62 MPH MOFFAT CO ASOS
ASOS STATION KCAG CRAIG-MOFFAT COUNTY
AIRPORT.
0502 PM NON-TSTM WND GST 2 E RIFLE 39.53N 107.73W
04/18/2023 M52 MPH GARFIELD CO ASOS
ASOS STATION KRIL GARFIELD COUNTY RGNL AP.
0531 PM NON-TSTM WND GST 16 NW MOAB 38.75N 109.75W
04/18/2023 M52 MPH GRAND UT ASOS
ASOS STATION KCNY 16 NW MOAB.
0457 PM NON-TSTM WND GST 5 SW CORTEZ 37.30N 108.63W
04/18/2023 M51 MPH MONTEZUMA CO ASOS
ASOS STATION KCEZ CORTEZ MUNICIPAL AIRPORT.
0528 PM NON-TSTM WND GST 3 NW FRUITVALE 39.12N 108.52W
04/18/2023 M49 MPH MESA CO ASOS
ASOS STATION KGJT GRAND JUNCTION RGNL AP.
0555 PM NON-TSTM WND GST 14 NNW NEW CASTLE 39.77N 107.65W
04/18/2023 M48 MPH GARFIELD CO MESONET
MESONET STATION MITC2 DEEP CRK, NEWCASTLE
14NNW.
&&